# SDR C8GA20030027

- Difficulty date: November 19, 2003
- Submitted: November 20, 2003
- Operation: Air carrier
- Aircraft: N715AA
- Make and model: Boeing 727223
- Aircraft serial: 22470
- Aircraft time: 54,532 hours, 29,104 cycles
- Engine: Pwa JT8D15A
- Engine time: 49,728 hours, 25,743 cycles
- System (JASC): 7933 · Engine Oil Temperature
- Part: Wire
- Condition: Broken
- Location: Oil Temp Bulb
- Stage of operation: CL
- How discovered: O
- Nature of condition: N
- Precautionary procedure: E, A

## Discrepancy

FLT 800 FROM KMIA TO MMUN. AFTER TAKE-OFF CLIMBING THROUGH 1,000 FT AGL, THE NR 3 ENGINE OIL TEMPERATURE BEGAN TO FLUCTUATE BETWEEN 100 DEGREES AND OFF SCALE HIGH. AT APPROXIMATELY 15,000 FT, THE NR 3 ENGINE STAYED OFF SCALE HIGH. REFERENCE AOM CHECKLIST FOLLOWED BY NR 3 ENGINE IN-FLIGHT SHUTDOWN AS PRECAUTIONARY, ADVISED ATC AND DECLARED EMERGENCY. AIRCRAFT AIR TURN BACK TO KMIA AND LANDED WITHOUT INCIDENT. AIRCRAFT WAS INSPECTED AND FOUND A BROKEN WIRE/PIN AT THE NR 3 ENGINE OIL TEMP BULB CONNECTOR.  REPAIRED AND REPINNED BROKEN WIRE AT CONNECTOR, PERFORMED ENGINE RUN AND SYSTEM CHECK GOOD IAW MM 79-32-0 AND 20-11-1.  AIRCRAFT RETURNED TO SERVICE.
